Thunderstorm Wind, Holmes
- When
- July 20, 7:55 PM CST
- Where
- Holmes County, Bonifay Tri Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -85.600
A few trees down at the airport and on Rum Road.
Severe thunderstorms produced wind damage across portions of the eastern Florida Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe thunderstorms produced wind damage across portions of the eastern Florida Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 20, 7:48 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 PM EDT FRI JUL 20 2007 .DISCUSSION...AN UNUSUALLY HIGH AMPLITUDE LONG WAVE PATTERN FOR JULY CONTINUES ACROSS N AMERICA THIS EVENING. A POTENT SHORT WAVE TROUGH IS SWEEPING SEWD ACROSS THE DEEP SE. AN ARCING LINE OF STRONG TO SEVERE STORMS SWEPT ACROSS THE ENTIRE SE TODAY. MOST OF THE STORMS HAD DIPPED BELOW SEVERE LIMITS BY THE TIME THEY REACHED OUR FORECAST AREA. HOWEVER, THERE WERE WIDESPREAD STRONG STORMS NONE THE LESS. SOME VERY IMPRESSIVE CONVECTION IS ONGOING OVER SE AL AND THE ADJACENT AREAS OF THE FL PANHANDLE. THESE STORMS DID REACH SEVERE LIMITS. THE LIGHTNING HAS BEEN REALLY IMPRESSIVE IN THIS AREA. SO WERE TODAYS TEMPS. THE MERCURY SOARED ALL THE WAY TO 102 DEGREES AT TLH. THIS BROKE THE RECORD SET IN THE BRUTAL JULY OF 2000, AND IS THE HOTTEST TEMPERATURE RECORDED HERE SINCE THAT MONTH. THIS MORNINGS MINIMUM OF 79 DEGREES WAS JUST A DEGREE SHY OF THE ALL TIME WARMEST DAILY MINIMUM TEMP OF 80, ALSO SET IN JULY 2000, AND AGAIN IN AUGUST 2005. WE WILL DO ONE MORE ZONE UPDATE TO ACCOUNT FOR RADAR TRENDS, MAINLY RAISING POPS OVER OUR WRN ZONES. && .MARINE...THE GUST FRONT IS IN THE PROCESS OF SHIFTING WINDS TO N-NELY OVER THE APALACHEE BAY. WILL MENTION THIS IN THE NEXT PACKAGE. OTHERWISE, LOOK FOR WINDS OUT OF THE W 10-15 KT OVERNIGHT, SHIFTING TO NW. && .FIRE WEATHER...DEW POINTS FELL WELL BELOW GUIDANCE AND WE GOT RED FLAG CONDITIONS FOR OUR FL ZONES BORDERING GA AND SE AL. COOLER TEMPS ON SATURDAY WILL PREVENT RH VALUES FROM DROPPING AS LOW...SO RED FLAG CONDITIONS ARE NOT ANTICIPATED. && .PREV DISCUSSION... 254 PM EDT FRI JUL 20 2007 SHORT TERM...IMPRESSIVE JULY SHORTWAVE ROTATING INTO THE BASE OF THE PERSISTENT EASTERN CONUS TROUGH. LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED AHEAD OF THE SHORTWAVE AND IS PUSHING SOUTH THROUGH CENTRAL GEORGIA ATTM. PLENTY OF INSTABILITY ACROSS SOUTH GEORGIA THIS AFTERNOON SHOULD ALLOW THESE STORMS TO CONTINUE TO MOVE SOUTH INTO THE CWA LATE THIS AFTERNOON INTO THE EVENING. SOME SEVERE STORMS EXPECTED WITH THIS LINE WITH THE MAIN THREAT OF DAMAGING WINDS. EXPECT LINE TO CONTINUE SOUTH OVERNIGHT PUSHING INTO THE PANHANDLE AND BIG BEND LATE IN THE EVENING OR OVERNIGHT. COULD SEE SOME STRONG STORMS IN THESE AREAS BUT THREAT NOT QUITE AS GREAT WITH LOSS OF DAYTIME HEATING AND A BIT LOWER INSTABILITY OVER THE BIG BEND. STRONG SHORTWAVE WILL PUSH SOUTH INTO THE COASTAL WATERS SATURDAY MORNING WITH SOME DRY AIR MOVING INTO THE NORTHERN TWO THIRDS OF THE CWA. THIS WILL KEEP BEST RAIN CHANCES OVER SOUTHERN PORTIONS OF THE AREA FOR SATURDAY. BY SUNDAY...DRY AIR WILL STILL BE IN PLACE OVER MUCH OF CWA...BUT SHORTWAVES CONTINUING TO ROTATE THROUGH THE BASE OF THE TROUGH WILL PROVIDE A TRIGGER FOR AFTERNOON CONVECTION OVER MAINLY THE EASTERN PORTION OF THE CWA. LONG TERM...BASE OF TROUGH EXPECTED TO CUTOFF BY EARLY NEXT WEEK AND SLOWLY RETROGRADE WEST THROUGH THE OHIO VALLEY. THIS WILL CONTINUE TO ALLOW FOR WEAK DISTURBANCE TO MOVE ACROSS THE AREA...BUT WITH DEEP LAYER MOISTURE A LITTLE BELOW NORMAL...WILL NOT HAVE MORE THAN CHANCE POPS IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 92 71 92 71 / 30 40 20 30 30 PANAMA CITY 78 92 76 92 76 / 20 40 20 20 20 DOTHAN 73 93 70 93 69 / 40 20 10 20 20 ALBANY 72 93 71 93 70 / 40 20 10 30 20 VALDOSTA 72 94 70 92 70 / 40 30 20 40 20 CROSS CITY 74 92 72 92 71 / 30 40 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 PM EDT FRI JUL 20 2007 ALZ065>069-FLZ007>019-026>029-034-GMZ730-750-755-765-770-775- 210900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 219 PM EDT FRI JUL 20 2007 /119 PM CDT FRI JUL 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS ALABAMA THROUGH THE MIDDLE EVENING HOURS BEFORE REACHING NORTHERN FLORIDA LATE THIS EVENING AND OVERNIGHT. A FEW OF THESE STORMS MAY BE ON THE STRONG TO SEVERE SIDE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON TEMPERATURES TO THE REGION ON SATURDAY. A FEW OF THE STORMS MAY STILL BE ON THE STRONG SIDE ALTHOUGH THE GREATER CHANCES FOR SEVERE THUNDERSTORMS WILL FARTHER SOUTH AND EAST INTO THE FLORIDA PENINSULA. DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH LIMITED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ALABAMA THIS EVENING. GAZ120>131-142>148-155>161-210900- QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 219 PM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS WATCH NUMBER 547 IS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR ALL BUT EXTREME SOUTHWEST AND SOUTH-CENTRAL GEORGIA. A LINE OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TO MOVE SOUTHEAST INTO PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DURING THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS ARE LIKELY TO BE STRONG TO SEVERE. THE MAIN CONCERN WITH THIS LINE OF THUNDERSTORMS WILL BE BOWING STORMS SEGMENTS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ALTHOUGH THE SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT UNTIL 9 PM EDT THERE IS A CHANCE THAT THE SEVERE THREAT WILL LINGER INTO THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON TEMPERATURES TO THE REGION ON SATURDAY. A FEW OF THE STORMS MAY STILL BE ON THE STRONG SIDE ALTHOUGH THE GREATER CHANCES FOR SEVERE THUNDERSTORMS WILL BE FURTHER SOUTH INTO FLORIDA. DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH LIMITED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 840 PM EDT FRI JUL 20 2007 FLZ007-210130- INLAND WALTON- 740 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN NORTH FLORIDA... * UNTIL 830 PM CDT AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF HOWELLS...OR 18 MILES NORTH OF DE FUNIAK SPRINGS...MOVING EAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EDT FRI JUL 20 2007 ALZ065-210145- COFFEE- 747 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 845 PM CDT AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF ENTERPRISE...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 853 PM EDT FRI JUL 20 2007 ALZ068-210200- GENEVA- 753 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 900 PM CDT AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOWELLS...OR 18 MILES WEST OF GENEVA...MOVING EAST AT 10 TO 15 MPH. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 PM EDT FRI JUL 20 2007 FLZ009-210200- HOLMES- 814 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN NORTH FLORIDA... * UNTIL 900 PM CDT AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GENEVA...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 943 PM EDT FRI JUL 20 2007 FLZ007-008-210245- COASTAL WALTON-INLAND WALTON- 843 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN NORTH FLORIDA... * UNTIL 945 PM CDT AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 PM EDT FRI JUL 20 2007 FLZ010-210245- WASHINGTON- 846 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 945 PM CDT AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF CHIPLEY...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... CHIPLEY BY 900 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The Eglin Afb radar (KEVX), 44 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees down at the airport and on Rum Road.
Several trees down on State Highway 73.
A few trees were down on Rowland Road and Haley Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43747, 43749, 43753.